Rhode Island, 2006

Flooding in Rhode Island, June 7 to 10, 2006

June 7 to 10, 2006 · NWS BOX · 4 events in 3 counties and zones

A late season coastal storm brought heavy rain to Rhode Island, which resulted in widespread flooding in Providence County as well as near Narragansett Bay. In the city of Providence, flooding closed Valley Street at Atwells Avenue.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A late season coastal storm brought heavy rain to Rhode Island, which resulted in widespread flooding in Providence County as well as near Narragansett Bay. Storm total rainfall averaged 2 to 4 inches.In the city of Providence, flooding closed Valley Street at Atwells Avenue. A car was submerged on Charles Street, and the driver had to be rescued from the flood waters. Flooding was also reported in Burrillville and Cumberland.Three roads were closed due to flooding in Middletown. Chestnut Street and Hope Avenue in Bristol were also closed because of flooding.The Pawtuxet River at Cranston went into moderate flood, and crested at 12.57 feet at 415 pm EDT on June 8. Flood stage is 9 feet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 7, 5:50 AM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 7, 5:50 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
650 AM EDT WED JUN 7 2006

..HEAVY RAIN TODAY WILL BRING THE POTENTIAL FOR SOME FLOODING
ACROSS SOUTHEAST NH, EASTERN MA AND RHODE ISLAND...

.HYDRO 1...
UPDATE FOR EXPANDED WATCH TO CAPE COD. TWO FLOOD WARNINGS OUT. NEXT
IS NORTHERN PROVIDENCE COUNTY...THEN MAYBE LATE MORNING THEN PAWTUXET
AT CRANSTON. PROJECTION BASED ON CURRENT 10Z RAINFALL IN THE BASINS
AND AN ADDITIONALY 2 INCHES NEXT 24 HRS...MOST BY 18Z...FS MAY BE
REACHED AT CRANSTON AROUND 00Z RISING A FOOT OR 2 ABOVE. WE NEED 2
MORE HOURS TO ASSESS BASIN AVG AND TRENDS/PLUS FUTURE RAINFALL SO NO
WARNING ATTM BUT WE WANTED TO PROVIDE AN IN-HOUSE STATUS UPDATE.

FFMP SHOWS CARVER AS THE MOST VULNERABLE TO FLOODING AT 1049Z.

VULNERABLE /LOW/ RECORD DAILY RFALL AT PVD WILL BE SET IN A FEW
MINUTES.

BASED ON RAINFALL THRU 10Z OF 1.5 TO 2.5 INCHES...THE 3.3 TO 3.4
INCHES NEEDED FOR 24 HRS... WE ARE EASILY EXPECTING FLOOD CONDITIONS
IN PORTIONS OF PYM AND BRISTOL COUNTIES THIS MORNING. IF THE
ADDITIONAL 1.5 TO 2.5 INCHES EXPECTED BETWEEN 10Z-18Z OCCURS AS WE
BELIEVE IT WILL...THIS WILL BECOME A MODERATE EVENT FOR PARTS OF
THESE TWO COUNTIES SINCE ANTECEDENT CONDITIONS HAVE BEEN SO WET THESE
PAST 5 WEEKS. ON THE MAJOR RISK...IF WE SOMEHOW REACH 6 INCHES IN
PARTS OF THESE COUNTIES BY NOON THEN WE ARE ONTO SOME POCKETS OF VERY
SERIOUS PROBLEMS.

THIS IS DEVELOPING INTO A SIGNIFICANT EVENT FOR NRN RI/SE MASS
BEFORE THE THE EMPHASIS SHIFTS N INTO NE MASS AND S CENTRAL NH LATER
THIS AFTERNOON.

RADAR CONTINUES TO READ WELL. STP IS OF VALUE THO UNDERDONE BY 20 PCT.
THE TWO COUNTIES HIGHLIGHTED ARE ALSO WELL HIGHLIGHTED IN FFMP 6 HR
THRESHOLDS.

&&
.MESOCALE UPDATE... EXPANDED FLOOD WATCH ONTO CAPE COD FOR THE
MORNING HOURS. DOPPLER RADAR SHOWS THAT BANDS OF HEAVY RAIN WILL
CONTINUE TO SPIRAL IN OFF THE OCEAN. ASOS IS SHOWING THAT RAINFALL
AMOUNTS ARE EXCEEDING ONE HALF INCH AT TIMES WHICH MAY LEAD TO SOME
URBAN TYPE FLOODING.

BASED ON RADAR TRENDS WE ARE ISSUING A FLOOD WARNING FOR PLYMOUTH
AND BRISTOL COUNTIES SINCE THEY HAVE ALREADY SEEN 1.5 AND 2 INCHES
OF RAIN.  THESE LOCATIONS MAY SEE TOTALS OF 4 TO 4.50 INCHES BY
EARLY AFTERNOON BASED ON THE 6Z GUIDANCE AND LOOKS OF OUR CURRENT
RADAR.

FRANK/DRAG

-------------------------------------------------------------------

SHORT TERM /TODAY THROUGH TONIGHT/...
ALL THE MODELS HAVE TRENDED TO THE CONSISTENT SOLUTIONS THAT THE
ECMWF/UKMET AND AT TIMES THE GFS HAS SHOWN FOR THE PAST FEW DAYS.
HOWEVER...THE MODELS SEEMED TO BE 6 TO 12 HOURS SLOW WITH
EVERYTHING.

THE LOW PRESSURE SYSTEM IS CURRENTLY SOUTH OF LONG ISLAND EARLY THIS
MORNING.  A DEEP MID LEVEL FLOW OF MOISTURE AND STRONG LIFT WAS
ALREADY RESULTING IN HEAVY RAIN ALONG THE COASTAL PLAIN.  THE SYSTEM
IS VERTICALLY STACKED SO IT SHOULD ONLY SLOWLY DRIFT NORTHWARD
TODAY. THIS MEANS THAT BANDS OF MODERATE TO HEAVY RAIN SHOULD
CONTINUE WRAPPING IN OFF THE OCEAN.  IN FACT...THE GFS SHOWS 40 TO
50 KNOTS OF EASTERLY WIND AT 850 MB WHICH SHOULD CONTINUE TO
TRANSPORT PLENTY OF MOISTURE INTO OUR REGION.  THE GFS ALSO SHOWS
TOTAL TOTALS BETWEEN 50 AND 55 THIS AFTERNOON SOUTH OF THE MA PIKE
SO HAVE INCLUDED ISOLATED THUNDERSTORMS WITH THE BEST CHANCE NEAR
THE SOUTH COAST CAPE AND ISLANDS.  ALSO...HAVE INCLUDED SLIGHT
CHANCE OF THUNDER IN OUR NORTHERN ZONES WITH SUCH STRONG MID LEVEL
LIFT.

THERE WILL BE LULLS IN THE ACTIVITY AT TIMES AND THE GFS/UKMET HINT
AT SOME TYPE OF DRYSLOT IN THE 500 TO 700 MB LAYER THAT MAY WORK
FROM SOUTH TO NORTH LATE IN THE AFTERNOON AND EARLY EVENING.
HOWEVER...IT WILL BE UNSTABLE WITH THE UPPER LEVEL LOW CIRCULATING
OVER OUR REGION AND ELEVATED CONVECTION MAY DEVELOP.

AS FOR TONIGHT...WITH THE SLOW MOVING LOW PRESSURE SYSTEM WE MAY SEE
A SECOND BAND OF MODERATE TO HEAVY RAIN DEVELOP IN THE DEFORMATION
ZONE TONIGHT OVER OUR CENTRAL AND EASTERN ZONES.  GFS SHOWS THIS AND
LATEST 6 NAM LOOKS LIKE ITS TRYING TO HINT AT THIS DEVELOPMENT.

HIGH TEMPERATURES TODAY WILL REMAIN STEADY IN THE MID 50S TO LOWER
60S.  HAVE IGNORED GUIDANCE AND GONE WITH LOWS BETWEEN 50 AND 55
TONIGHT WHICH IS TYPICAL WITH THIS TYPE OF SCENARIO IN EARLY JUNE.

LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...RESIDUAL LEFTOVER RAINS WITH DEPARTING UPPER LOW. COOLED
OUR PRIOR KBOX FCST TEMPS A BIT MORE DUE TO BL SATURATION AND WEAK
NLY FLOW.  TEMPS MAY NEED TO BE COOLED ANOTHER 5 DEGS IN THE NEXT
FCST.  DEPENDS IF WE CAN GET A BIT OF SUN IN THE AFTN.

THURSDAY NIGHT...POSSIBLY LEFTOVER EVENING SHOWERS.  LESSENING WIND
MAY MEAN SOME AREAS OF DENSE FOG LATE?

FRIDAY-LATE SATURDAY...ECMWF HAS BEEN LEADING THE CHARGE ON THIS AND
UK/GFS ARE COMING BOARD WITH THE NAM AN OUTLIER NOT DOING MUCH
HERE.  WE SAW THE 00Z/7 GFS ENS STORM TOTALS.  THIS SYSTEM HAS
QUITE A BIT OF POTENCY AND WILL BE EVOLVING IN SUCH A WAY THAT
COOLING ALOFT OVER SFC TDS NR 60 SHOULD YIELD A BAND OF HEAVY
SLOW MOVING CONVECTION.  SO WHILE TODAYS SYSTEM ORIGINATED FROM
THE SUBTROPICS...THE SYSTEM FRIDAY WILL GRAB SOME GULF STREAM
ENERGY AND PROBABLY EXACERBATE THE FLOOD POTENTIAL SITUATION.
FOR NOW...NO ESF SINCE WE ARE IN AN ON-GOING FLOOD WATCH BUT AN ESF
MAY BE NEEDED EARLY THURSDAY FOR THE LATE FRI-SAT MORNING TIME
FRAME.

LATE SAT THROUGH AT LEAST TUE SHOULD TURN OUT BREEZY IN THE AFTERNOON
HOURS OVER THE WARMER LAND MASS WITH AFTERNOON INSTABILITY CLOUDS.

GRIDS:

TEMPS NEED RECONSIDERATION FOR THURSDAY.

WINDS ARE PROBABLY GOING TO BE WESTERLY TUE-WED INSTEAD OF
CURRENT ELY DIRECTION. HAD NO TIME TO COLLABORATE THAT CHANGE.

GUSTS: NEED TO ADD GUSTS TO THE LANDMASS EACH AFTN THRU TUE.

MARINE: SEAS MAY NEED SOME REWORKING LATE FRI/SAT.

AVIATION...
GENERALLY IFR TO MVFR CONDITIONS THE NEXT 24 HOURS.  ALTHOUGH VLIFR
CONDITIONS WILL OCCUR AT TIMES OVER THE HIGHER TERRAIN OF THE
WORCESTER HILLS AS WELL AS THE CAPE AND ISLANDS.

MARINE...
GALE WARNINGS POSTED FOR ALL OUTER-WATERS AND SOUNDS WITH SCA FOR
BOSTON HARBOR AND NARRAGANSETT BAY.  NORTHEAST WINDS SHOULD GUST
BETWEEN 40 AND 45 KNOTS OVER THE OPEN WATERS WITH STRONG PRESSURE
GRADIENT FROM THE HIGH OVER EASTERN CANADA AND THE LOW SOUTH OF LONG
ISLAND.  SEAS ARE ALSO EXPECTED TO BUILD TO BETWEEN 8 AND 13 FEET
AND SINCE THIS IS AN UNUSUALLY STRONG COASTAL STORM FOR EARLY JUNE
HAVE CONTINUED THE MARINE WEATHER STATEMENT.

ONCE THE GALE DROPS...SCA SEAS WILL CONT IN THE OUTER OPEN COASTAL
WATERS THROUGH AT LEAST THURSDAY.

ANOTHER SCA EVENT IS PROBABLE LATE SAT-SUN WITH W-NW WIND GUSTS
GREATER THAN 25 KTS.

RADAR...
A CHECK OF OUR STP/OHP DATA AT 09Z/7 AND THE BIAS IN HYDROVIEW SHOWS
OUR RADAR IS ESTIMATING RELATIVELY ACCURATELY THE RAINFALL THAT HAS
OCCURRED SO FAR OVERNIGHT.  THE BIAS IS AT MOST ABOUT A 20 PCT
UNDERESTIMATE.

HYDROLOGY...
A FLOOD WATCH WAS ISSUED THROUGH THIS EVENING FOR HILLSBOROUGH
COUNTY IN NH...AS WELL AS MUCH OF EASTERN MA AND RHODE ISLAND.  THE
MODELS SEEM TO PIN THE IMMEDIATE COAST WITH THE HIGHEST RAINFALL
AMOUNTS AND THIS SEEMS TO MAKE SENSE WITH LAND/SEA CONVERGENCE AND
STRONG INFLOW.

THE POTENTIAL EXISTS FOR SOME URBAN FLOODING AS WELL AS SMALL STREAM
AND RIVER FLOODING.  THE RIVER FORECAST CENTER RAN A CONTINGENCY
MODEL YESTERDAY AND WILL HAVE TO PAY CLOSE ATTENTION TO THE PAWTUXET
RIVER AT CRANSTON...THE CHARLES RIVER AT DOVER...AS WELL AS THE
PISCATAQUOG RIVER AT GOFFSTOWN.  HOWEVER...THERE ARE SEVERAL OTHERS
THAT NEED TO BE WATCHED CLOSELY DEPENDING ON WHERE THE AXIS OF
HEAVIEST RAIN SETS UP.

THE GFS SHOWS A SOLID 2 TO 4 INCHES OF RAIN WHERE WE HAVE POSTED THE
WATCH.  SINCE THEIR ARE GOING TO BE CONVECTIVE ELEMENTS TO THIS
RAINFALL WE MAY SEE HIGHER AMOUNTS PARTICULARLY ALONG THE COAST.  WE
ARE ALSO CONCERNED SINCE THIS SYSTEM IS VERTICALLY STACKED THAT
THERE MAY BE SOME PROLONGED BANDING OVER A PARTICULAR AREA.  MODELS
ALSO SHOW THAT SOME TYPE OF DEFORMATION ZONE MAY SETUP TONIGHT SO
THE FLOOD WATCH MAY NEED TO BE EXTENDED.

DAILY RECORDS FOR RAIN TODAY ARE AS FOLLOW
BOS 1.17 1966
PVD 1.38 1980 1.38 AS OF 1023Z
BDL 1.54 1913
ORH 1.10 1913

PUBLIC INFORMATION STATEMENTS WILL POST BY 7AM.

WEB ENTRY...
WE ARE LOOKING FOR MAY 1-JUNE 6 TOTALS IN ESSEX COUNTY MIDDLESEX
SUFFOLK PLYMOUTH AND NORFOLK COUNTIES AS WELL AS HILLSBOROUGH
COUNTIES OVER 20 INCHES.  BELIEVE OUR AMTS IN NE MASS ARE NEAR 2
FEET IN NEWBURYPORT-IPSWICH-ROCKPORT VICINITY.

ADDITIONALLY...THIS SECOND HEAVY RAIN EPISODE OF THE MONTH... WE ARE
LOOKING FOR 2 INCHES OR GREATER ANY LOCATION...AS WELL AS SMALL
STREAM FLOODING.

SKYWARN...
SKYWARN WILL NEED TO BE ACTIVATED REMOTELY DURING MID MORNING WITH
POSSIBLE OFFICE SUPPORT DURING THE DAY IN THE OFFICE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLOOD WATCH FOR MAZ005>007-012>021-026 UNTIL MIDNIGHT THURSDAY.
  ...FLOOD WATCH FOR MAZ022 UNTIL 2 PM WEDNESDAY.
NH...FLOOD WATCH FOR NHZ012-015 UNTIL MIDNIGHT THURSDAY.
RI...FLOOD WATCH FOR RIZ001>007 UNTIL MIDNIGHT THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230-236 UNTIL 2 AM THURSDAY.
  ...GALE WARNING FOR ANZ231>235-237-254-255 UNTIL 3 PM WEDNESDAY.
  ...GALE WARNING FOR ANZ250 UNTIL 11 PM WEDNESDAY.
&&

SHORT TERM...FRANK/DRAG
Hazardous weather outlook, Jun 7, 4:01 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
501 AM EDT WED JUN 7 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-080901-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
501 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...
CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS POSTED THROUGH THIS EVENING FOR MOST OF RHODE
ISLAND...MUCH OF EASTERN MASSACHUSETTS AND A SMALL PORTION OF SOUTH
CENTRAL NEW HAMPSHIRE FOR WIDESPREAD 2 TO 4 INCH STORM TOTAL RAINFALL
BY 11 PM THIS WEDNESDAY EVENING WITH ISOLATED 5 INCH OR GREATER
AMOUNTS POSSIBLE.

PLYMOUTH ESSEX AND HILLSBOROUGH COUNTIES APPEAR TO BE THE PRIMARY
TARGETS WHICH ESSENTIALLY IS THE INTERSTATE 93 AND ROUTE 3 CORRIDORS
ALONG BOSTONS NORTH AND SOUTH SHORE UP INTO THE MERRIMACK RIVER
VALLEY BASIN. ANOTHER REGION OF CONCERN IS NORTHERN RHODE ISLAND
AND SOUTHERN WORCESTER COUNTY.

PLEASE SEE THE STATEMENT FOR DETAILS REGARDING STREAM AND URBAN POOR
DRAINAGE FLOODING. IN ADDITION TO THE INFORMATION WITHIN THE
STATEMENT...THE ABERJONA RIVER IN WINCHESTER MASSACHUSETTS MAY BE
SUSCEPTIBLE TO FLOODING LATE TODAY.

ISOLATED THUNDER IS POSSIBLE TODAY...ITS BEST CHANCE OF OCCURRENCE
IS ALONG THE SOUTH COASTS...CAPE AND ISLANDS.

A GALE WARNING CONTINUES TODAY FOR ALL WATERS EXCEPT NOT BOSTON
HARBOR AND NARRAGANSETT BAY..

NORTHEAST WINDS MAY STRENGTHEN ENOUGH THIS MORNING TO REACH ADVISORY
CRITERIA AT NANTUCKET BUT AT THIS TIME NO WIND ADVISORIES ARE
POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER COASTAL LOW IS LIKELY LATE FRIDAY INTO EARLY SATURDAY BUT ITS
RELATIVELY STRONG ADVERSE CONDITIONS HAVE A LESSER CHANCE OF
OCCURRENCE THAN WITH THE SYSTEM THAT IS OCCURRING TODAY.  HOWEVER...
IT HAS A SMALL CHANCE OF PRODUCING THUNDER... AND POCKETS OF 1 TO 2
INCH RAINS IN NORTHEAST MASSACHUSETTS AND SOUTH CENTRAL NEW
HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY FOR 2 INCH OR GREATER STORM
TOTALS...OR MORE THAN 1 INCH OF RAIN IN AN HOUR...ANY SMALL STREAM
FLOODING AND/OR HIGHLY UNUSUAL STREET FLOODING.

DRAG

In the hours before

Local storm report, Jun 7, 10:14 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/07/2006                   BRISTOL            MA   AMATEUR RADIO

            FLOODING ON ROUTES 195 AND 18

0840 AM     FLOOD            TAUNTON                 41.90N 71.09W
06/07/2006                   BRISTOL            MA   AMATEUR RADIO

            6 TO 12 INCHES OF STANDING WATER ON ROUTE 140

0930 AM     FLOOD            TAUNTON                 41.90N 71.09W
06/07/2006                   BRISTOL            MA   AMATEUR RADIO

            COUNTY STREET CLOSED DUE TO FLOODING

0935 AM     FLOOD            SANDWICH                41.76N 70.50W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            PORTION OF MEREDITH ROAD WASHED OUT

0940 AM     FLOOD            MANSFIELD               41.83N 72.25W
06/07/2006                   TOLLAND            CT   AMATEUR RADIO

            CANOE RIVER OUT OF ITS BANKS WITH MINOR FLOODING

0950 AM     FLOOD            SANDWICH                41.76N 70.50W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            GUILD AND CRAFT ROADS IMPASSIBLE DUE TO FLOODING

1010 AM     FLOOD            HYANNIS                 41.65N 70.30W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            FLOODING ON SNOW STREET

1015 AM     FLOOD            DENNIS                  41.73N 70.20W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            HOLKUM ROCK ROAD FLOODED AND IMPASSIBLE

1020 AM     FLOOD            NANTUCKET               41.27N 70.10W
06/07/2006                   NANTUCKET          MA   AMATEUR RADIO

            ORANGE STREET CLOSED DUE TO FLOODING

&&

AED
Local storm report, Jun 7, 10:14 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/07/2006                   BRISTOL            MA   AMATEUR RADIO

            FLOODING ON ROUTES 195 AND 18

0840 AM     FLOOD            TAUNTON                 41.90N 71.09W
06/07/2006                   BRISTOL            MA   AMATEUR RADIO

            6 TO 12 INCHES OF STANDING WATER ON ROUTE 140

0930 AM     FLOOD            TAUNTON                 41.90N 71.09W
06/07/2006                   BRISTOL            MA   AMATEUR RADIO

            COUNTY STREET CLOSED DUE TO FLOODING

0935 AM     FLOOD            SANDWICH                41.76N 70.50W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            PORTION OF MEREDITH ROAD WASHED OUT

0940 AM     FLOOD            MANSFIELD               41.83N 72.25W
06/07/2006                   BRISTOL            MA   AMATEUR RADIO

            CANOE RIVER OUT OF ITS BANKS WITH MINOR FLOODING

0950 AM     FLOOD            SANDWICH                41.76N 70.50W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            GUILD AND CRAFT ROADS IMPASSIBLE DUE TO FLOODING

1010 AM     FLOOD            HYANNIS                 41.65N 70.30W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            FLOODING ON SNOW STREET

1015 AM     FLOOD            DENNIS                  41.73N 70.20W
06/07/2006                   BARNSTABLE         MA   AMATEUR RADIO

            HOLKUM ROCK ROAD FLOODED AND IMPASSIBLE

1020 AM     FLOOD            NANTUCKET               41.27N 70.10W
06/07/2006                   NANTUCKET          MA   AMATEUR RADIO

            ORANGE STREET CLOSED DUE TO FLOODING

CORRECTION FOR MANSFIELD MASSACHUSETTS

&&

AED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Providence

When
June 7, 11:00 AM EST to June 10, 6:00 AM EST
Where
Providence County, Cranston
Reported by
OTHER FEDERAL AGENCY
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

Pawtuxet River

Flood, Providence

When
June 7, 11:50 AM EST to 3:50 PM EST
Where
Providence County, Countywide
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

Flood, Newport

When
June 7, 12:00 PM EST to 1:30 PM EST
Where
Newport County, Middletown
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
41.500, -71.281 (the zone’s center; the record gives no point)

Flood, Bristol

When
June 7, 12:15 PM EST to 1:45 PM EST
Where
Bristol County, Bristol
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
41.706, -71.286 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2006Every state in 2006This day in weather historyWarnings in Rhode Island, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517082, 5517079, 5517080, 5517081.